[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1991

Treatment of Acanthosis Nigricans With Tretinoin

Author Affiliations

The Johns Hopkins University School of Medicine, Baltimore, Md

Arch Dermatol. 1991;127(8):1139-1140. doi:10.1001/archderm.1991.01680070039003
Abstract

REPORT OF A CASE  A 55-year-old Indian man presented to the dermatology service at The Johns Hopkins Hospital, Baltimore, Md, with a chief complaint of discoloration and thickening of the skin of his axillae, popliteal fossae, the dorsal surface of his toes, and the posterior aspect of his neck. He also complained of a generalized darkening of his complexion. These changes began 12 weeks after starting nicotinic acid, at an oral dose of 500 mg three times a day, for the treatment of hypercholesterolemia. After 16 weeks of treatment with nicotinic acid, his total serum cholesterol value had dropped from 7.24 to 6.10 mmol/L; however, the skin changes were cosmetically unacceptable. His medical history was significant for myocardial infarction and three-vessel coronary artery bypass surgery. He was otherwise in good health, and consultation with his internist revealed no evidence of malignancy or endocrine dysfunction.On physical examination, he had symmetrically

First Page Preview View Large
First page PDF preview
First page PDF preview
×